Jump to content

Octeotide Safe For Long Term Use?


Radha
 Share

Recommended Posts

because of such difficulty with eating and blood pooling i was thinking about asking my doc to prescribe octreotide, but i was wondering if any of you knew if it was ok and safe to take this daily for long term basis? or is it only used for short time period? and if any of you did take it, did it help with eating or in any other way? thanks for any input

radha

Link to comment
Share on other sites

I had used Octreotide for about 9 months and planned to continue using it had I not developed gall bladder problems (one of the possible side effects). My POTS was doing very well while I was on Octreotide. At one point, I could stand about 50 minutes with a steady heart rate. Octreotide can cause diahhrea, but with a transition onto it and some other medication, the d goes away. Octreotide is extremely expensive. For the first few months, I would have to go to the doctor in West Virginia who was treating POTS patients with it for close blood monitoring and evaluation. After that I used the once a month shot with supplements of daily injections as needed.

As far as I know, there was only one other person on POTSPLACE who uses Octreotide. We have heard from Deanna for a few years. (I have heard from her personally but she has not posted.)

For me, when POTS was at most worst, I was willing to try most anything. Moreover, my POTS specialist in Washington left patient practice and recommended seeing Dr. H at West Virginia University Hospital. Seeing him meant a 5 hour drive, plus 1 or 2 overnights. Dr. H was very accommodating and would see me on a Saturday if need be.

Message me if you have any questions.

BTW, have you tried Mestinon? I would perhaps give that a try either by itself or in combo with Midodrine before "investing" in Octreotide.

Lois

Link to comment
Share on other sites

Hi,

I don't know much about Octreotide's use for POTS. I am an ICU RN and we only use it as an IV drip for SEVERE GI bleeders. I only recently heard of dr.s prescribing this for a pt on another site to a POTS pt and was quite confused. I myself would be afraid to take this drug, but that is just my opinion. I have NEVER seen it used in the hospital setting for anything else. These pt's are usually very bad off and near death (chronic GI bleeders).

Good luck.

Susan

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...